Alert archive / Utah / Flash Flood Warnings in 2001
Flash Flood Warning 29, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 9, 2001, 1:51 PM MDT for Garfield County, Utah. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 9, 2001, 1:51 PM MDT (19:51 UTC)
- Expired
- Aug 9, 2001, 3:15 PM MDT
- In force
- 84 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Garfield County, UT
The radar
The Cedar City radar (KICX), 82 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 7.9 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 091953 FFWSLC UTC017-092115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 151 PM MDT THU AUG 9 2001 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EXTREME SOUTH CENTRAL GARFIELD COUNTY IN UTAH * UNTIL 315 PM MDT * AT 145 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER SOUTH CENTRAL GARFIELD COUNTY...OR ABOUT 18 MILES SOUTHWEST OF ESCALANTE. IN PARTICULAR...FLOODING IS LIKELY IN HENRIEVILLE. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN SALT LAKE CITY. LAT...LON 3761 11202 3753 11198 3754 11177 3769 11185
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 10:40 AM MDT, 3 hours 11 minutes earlier.
Area forecast discussion, Aug 9, 10:40 AM MDT, 3 hours 11 minutes before
UTAH AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1040 AM MDT THU AUG 8 2001
SYNOPSIS...AN UPPER LEVEL DISTURBANCE APPROACHING NORTHWEST UTAH
WILL COMBINE WITH THE MOIST AIRMASS OVER THE AREA TO PRODUCE
WIDESPREAD SHOWERS AND THUNDERSTORMS TODAY. FRIDAY WILL SEE SOME
DRYING OVER THE ENTIRE AREA.
DISCUSSION...ISSUED A FLASH FLOOD WATCH FOR MOST OF THE SOUTHERN AND
EASTERN ZONES. LIGHTER WINDS ALOFT THAN YESTERDAY...MOIST AIRMASS AND
PLENTY OF MORNING SUN WILL LIKELY LEAD TO SLOW MOVING VIGOROUS
CONVECTION ACROSS THE FORECAST AREA TODAY. NO FURTHER UPDATES PLANNED.
SLC 4411 CDC 4422 GIBSON
.SLC...FLASH FLOOD WATCH MOST OF EASTERN AND SOUTHERN UTAH THROUGH
1000 PM TONIGHT.The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:09 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
| Aug 8, 6:46 PM MDT | Severe Thunderstorm Warning | SLC | Sevier | 29 min |
| Aug 8, 7:11 PM MDT | Flash Flood Warning | SLC | Washington | 2 hr |
| Aug 9, 2:53 PM MDT | Flash Flood Warning | SLC | Garfield | 97 min |
Nearby
Flash Flood Warnings in Utah, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.